Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 23, 2018, 8:48 AM EST for Trumbull County, Ohio. It took effect at Jan 23, 2018, 2:00 PM EST. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2018, 8:48 AM EST (13:48 UTC)
- In effect from
- Jan 23, 2018, 2:00 PM EST
- Expired
- Jan 24, 2018, 1:07 PM EST
- In force
- 23 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.16 ft at Jan 24, 2018, 2:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
781
WGUS41 KCLE 231348
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
848 AM EST Tue Jan 23 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-232148-
/O.NEW.KCLE.FL.W.0004.180123T1900Z-180124T0900Z/
/PHAO1.1.ER.180123T1900Z.180123T2100Z.180124T0300Z.UU/
848 AM EST Tue Jan 23 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* from this afternoon to late tonight.
* At 8 AM the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and rise to
near 9.7 feet later today. The river will then fall below
flood stage tonight.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic4 follow-up statements
804
WGUS81 KCLE 232030
FLSCLE
Flood Statement
National Weather Service Cleveland OH
330 PM EST Tue Jan 23 2018
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-240430-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-180124T1930Z/
/PHAO1.1.ER.180123T1954Z.180124T0300Z.180124T1330Z.UU/
330 PM EST Tue Jan 23 2018
The flood warning continues for
the Eagle Creek At Phalanx Station
* until Wednesday afternoon...or until the warning is cancelled.
* At 3:00 PM Tuesday the stage was 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.0 feet by tonight. The
river will fall below flood stage Wednesday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic565
WGUS81 KCLE 240415
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1115 PM EST Tue Jan 23 2018
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-241215-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-180125T0130Z/
/PHAO1.1.ER.180123T1954Z.180124T0900Z.180124T1930Z.UU/
1115 PM EST Tue Jan 23 2018
The flood warning continues for
the Eagle Creek At Phalanx Station
* until Wednesday evening...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 10.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.3 feet by early Wednesday
morning. The river will fall below flood stage Wednesday afternoon.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM974
WGUS81 KCLE 241144
FLSCLE
Flood Statement
National Weather Service Cleveland OH
644 AM EST Wed Jan 24 2018
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-241944-
/O.CON.KCLE.FL.W.0004.000000T0000Z-180125T0130Z/
/PHAO1.1.ER.180123T1954Z.180124T1200Z.180124T1930Z.UU/
644 AM EST Wed Jan 24 2018
The flood warning continues for
the Eagle Creek At Phalanx Station
* until this evening...or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 10.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river has crested and will fall below flood stage
by this evening.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$191
WGUS81 KCLE 241807
FLSCLE
Flood Statement
National Weather Service Cleveland OH
107 PM EST Wed Jan 24 2018
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-241837-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-180125T0130Z/
/PHAO1.1.ER.180123T1954Z.180124T0815Z.180124T1620Z.UU/
107 PM EST Wed Jan 24 2018
* At 1:00 PM Wednesday the stage was 9.2 feet.
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:16 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 23, 6:16 AM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 616 AM EST Tue Jan 23 2018 .SYNOPSIS... Low pressure will track across the Central Great Lakes this morning dragging a cold front across the forecast area. This will usher in more seasonal conditions and kick off some Lake effect snow showers in the snowbelt tonight. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No significant changes for the 630 update. Cold front is just east of the forecast area, but second wave of rain just moving into NW OH. Original discussion... Low pressure centered over Lake Huron with the leading edge of the cold front just east of Erie PA. Showers over extreme NE OH and NW PA will move east of the area by the morning rush. Models in good agreement tracking the low into SE Quebec by this evening, which is in line with current ht falls centered over SW Quebec. First wave of precip will be east by the morning rush hour, but the second wave of showers will move into NW OH by mid morning and move across the rest of the forecast area during the day. High temps for the day will be this morning with slowly falling temps during the afternoon. Most precip should fall as rain, but by late afternoon into early evening precip, will transition to snow. Do not expect much in the way of accumulations however. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Lake effect snow showers will develop across the snowbelt tonight. Can pick up a few inches overnight but should come to an end quickly Wednesday as high pressure builds in from the west. The short term begins Wednesday night with models showing an upper disturbance over the region with a surface trough across the lake. System is not strong nor the airmass particularly moist but will need to continue the threat of snow showers far northeast OH and nwrn PA with 850mb temps around -14C and flow off the lake. Thursday there could be a few lingering snow showers but high pressure will be building in so will continue a dry forecast for now. High pressure will continue to keep the area dry through Friday with a warming trend intact for Friday as the high drifts to our east. The next system continues to be problematic with the GFS and ECMWF significantly different on timing of moisture/precip. For now will side closer to the slower ECMWF and have high chance to likely pops Saturday. && .LONG TERM /SATURDAY THROUGH MONDAY/... Picking up from the short term discussion, will continue with high chance to likely pops Saturday night and Sunday with slow moving system moving through the area. Will have chance pops linger Sunday night and Monday in the northeast with the potential for a little snow off the lake. Monday night and Tuesday look dry with high pressure building in from the south. && .AVIATION /12Z Tuesday THROUGH Saturday/... Cold front is just east of the forecast area, but second wave of rain just moving into NW OH. Rain will gradually spread east across the forecast area and transition to snow late this afternoon. Little or no accumulations expected today. OUTLOOK...Non-VFR as tonight into Wednesday as lake effect snow showers develop in the snow belt tonight and linger into Wednesday. && .MARINE... Low pressure will track northeast across the central lakes today and reach southern Quebec and New England be evening. Winds will increase out of the southwest on the lake reaching near 30 knots this evening before turning northwest and decreasing slowly overnight. Light northwest flow will turn southwest thursday increasing out of the south Friday at around 15 knots. Look for southwest flow 15 to 20 knots Saturday && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB/TK LONG TERM...TK AVIATION...DJB MARINE...TK/Riley
Hazardous weather outlook, Jan 23, 3:15 AM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 315 AM EST Tue Jan 23 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 315 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-240915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 315 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:34 PM EST | Special Weather Statement | CLE | Crawford, Erie, Seneca | 41 min |
| Jan 23, 12:30 AM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 3 more | 75 min |
| Jan 23, 11:59 AM EST | Areal Flood Advisory | CLE | Lake | 22 hr |
| Jan 23, 3:59 PM EST | Special Weather Statement | CLE | Ashland, Cuyahoga, Geauga, Holmes, Medina, Portage and 4 more | 61 min |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.